MAUDE Adverse Event Report: DAVIS & GECK CARIBE LTD SURGIPRO II; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLEN

DAVIS & GECK CARIBE LTD SURGIPRO II; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLEN
Model Number VP-754-X
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/31/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, on atrioventricular septal defect (avsd), while sewing the atrium in and closing the defect, while suturing a patch, the needles of 4 sutures broke.A different suture was then taken, but needles of 2 sutures broke as well.The broken parts of the needles where falling to the heart.Another device was used to complete the case.The surgical time was extended for 30 minutes or more.There was no patient injury.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, on atrioventricular septal defect (avsd), while sewing the atrium in and closing the defect, while suturing a patch, the needles of 4 sutures broke.A different suture was then taken, but needles of 2 sutures broke as well.The broken parts of the needles where falling to the heart.Each time the needle broke, it was taken out from the cavity or the surface of the heart and was checked on the instrumental table if all pieces can be put to one needle.Another device was used to complete the case.The surgical time was extended for 30 minutes or more.There was no patient injury.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.Fourteen sealed samples and five unknown partial sutures and needles were available for evaluation.Visual inspection noted the packaging did not note any breaches.The needles were received broken 1/3 needle length away from the attachment and the swage ends remained attached to the partial sutures.The partial needles could not be differentiated.It was reported that the needle broke into separate pieces.The reported issue was confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.A secondary review of the device history records found no potentially contributing factors.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, on atrioventricular septal defect (avsd) cardiopulmonary bypass (cpb) extracorporeal circulation, while sewing the atrium in and closing the defect, while suturing a 0.4mm (millimeter) patch from another manufacturer, the needles of four sutures broke.A different suture was then taken, but needles of two sutures broke as well.The broken parts of the needles where falling to the heart.Each time the needle broke, it was taken out from the cavity or the surface of the heart and was checked on the instrumental table if all pieces can be put to one needle.Another device was used to complete the case.The surgical time was extended for 30 minutes or more.There was no patient injury.
 
Additional Manufacturer Narrative
D10 concomitant products: vp-73-x, vp-73-x surgipro*ii 6-0 blu 60cm cv1daop, (lot#d0d2730y).Vp-73-x, vp-73-x surgipro*ii 6-0 blu 60cm cv1daop, (lot#d0d2730y).Vp-73-x, vp-73-x surgipro*ii 6-0 blu 60cm cv1daop, (lot#d0d2730y).Vp-73-x, vp-73-x surgipro*ii 6-0 blu 60cm cv1daop (lot#d0d2730y).Vp-754-x, vp-754-x surgipro*ii 6-0 blu 60cm cv20da, (lot#d0h0421y).Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
SURGIPRO II
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLEN
Manufacturer (Section D)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DR  0101
Manufacturer (Section G)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DR   0101
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view,mn, CO 55112
7635265677
MDR Report Key12475773
Report Number9612501-2021-01526
Device Sequence Number17057675
Product Code GAW
UDI-Device Identifier10884521039032
UDI-Public10884521039032
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K050947
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Model NumberVP-754-X
Device Catalogue NumberVP-754-X
Device Lot NumberD0H0421Y
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/10/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/31/2021
Supplement Date Received by Manufacturer01/12/2022
02/03/2022
06/27/2023
Initial Report FDA Received Date09/15/2021
Supplement Report FDA Received Date01/27/2022
02/08/2022
07/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/06/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age4 MO
Patient SexUnknown